Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 39, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Oct 20, 2016, 3:48 PM EDT. It took effect at Oct 21, 2016, 2:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2016, 3:48 PM EDT (19:48 UTC)
- In effect from
- Oct 21, 2016, 2:00 AM EDT
- Expired
- Oct 22, 2016, 10:26 AM EDT
- In force
- 32 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
342 WHUS72 KTAE 201948 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 PM EDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT BEGINNING LATE TONIGHT THROUGH SATURDAY MORNING... GMZ730-750-755-765-770-775-211100- /O.NEW.KTAE.SC.Y.0039.161021T0600Z-161022T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 348 PM EDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 8 AM EDT SATURDAY FOR WATERS FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NM. * WINDS...AROUND 20 KNOTS WITH GUST TO 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
7 follow-up statements
852 WHUS72 KTAE 210045 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 845 PM EDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT BEGINNING LATE TONIGHT THROUGH SATURDAY MORNING... GMZ730-750-755-765-770-775-210830- /O.CON.KTAE.SC.Y.0039.161021T0600Z-161022T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 845 PM EDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM FRIDAY TO 8 AM EDT SATURDAY... * WINDS...AROUND 20 KNOTS WITH GUST TO 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
237 WHUS72 KTAE 210737 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 AM EDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY MORNING FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES... GMZ730-750-755-765-770-775-211430- /O.EXT.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 337 AM EDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...NORTH 20 TO 25 KNOTS. * PEAK SEAS...3 TO 5 FEET NEAR SHORE AND 5 TO 7 FEET...OCCASIONALLY UP TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
747 WHUS72 KTAE 211346 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 946 AM EDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY MORNING FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES... GMZ730-750-755-765-770-775-212200- /O.CON.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 946 AM EDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...NORTH 20 TO 25 KNOTS. * PEAK SEAS...3 TO 5 FEET NEAR SHORE AND 5 TO 7 FEET... OCCASIONALLY UP TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GODSEY/HARRIGAN
785 WHUS72 KTAE 211944 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 344 PM EDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY MORNING FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES... GMZ730-750-755-765-770-775-220230- /O.CON.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 344 PM EDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...NORTH 20 TO 25 KNOTS. * PEAK SEAS...3 TO 5 FEET NEAR SHORE AND 5 TO 7 FEET... OCCASIONALLY UP TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
813 WHUS72 KTAE 220039 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 839 PM EDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY MORNING FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES FOR HAZARDOUS BOATING CONDITIONS... GMZ730-750-755-765-770-775-220830- /O.CON.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 839 PM EDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...NORTH AROUND 20 KNOTS WITH HIGHER GUSTS. * PEAK SEAS...5 TO 7 FEET OCCASIONALLY UP TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
577 WHUS72 KTAE 220737 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 AM EDT SAT OCT 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-750-755-765-770-775-221500- /O.CON.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 337 AM EDT SAT OCT 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTH AROUND 20 KNOTS WITH HIGHER GUSTS. * PEAK SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
417 WHUS72 KTAE 221426 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1026 AM EDT SAT OCT 22 2016 GMZ730-750-755-765-770-775-221530- /O.CAN.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1026 AM EDT SAT OCT 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT OPERATORS THOUGH SHOULD EXERCISE CAUTION. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:48 PM EDT, 0 minutes earlier.
Area forecast discussion, Oct 20, 3:48 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
348 PM EDT Thu Oct 20 2016
.NEAR TERM [Through Tonight]...
A mid to upper level +PV anomaly can be seen as mid to upper level
cloud cover on satellite imagery moving from the central Plains into
the middle Mississippi Valley this afternoon. Ahead of it, along the
Ohio, Tennessee, and lower Mississippi Valley. This front will move
eastward through the period, crossing our forecast area overnight.
The frontal passage will not bring much in terms of chances for rain
overnight, with only a slight chance over our coastal waters, but
cooler and drier conditions will be on the way for tomorrow.
.SHORT TERM [Friday Through Saturday Night]...
The dry cold front will have cross the entire Tri-State region by
early Friday afternoon. Aloft however, the 850mb front will lag
behind a bit. This will allow a relatively sharp temperature
gradient to develop across the region with mid 80s in the
southeast Big Bend, and upper 70s across Alabama where diurnal
mixing taps into the cooler air aloft. With winds expected to
remain somewhat elevated overnight on Friday, expect lows to dip
to around the 50 degree mark for most inland locations, and the
upper 40s across Alabama and extreme southwest Georgia. The cooler
air aloft will cover much of the local area on Saturday, resulting
in highs in the low to mid 70s area-wide. The coldest night will
likely be Saturday night when winds calm and dry air is firmly in
place. Expect lows to fall into the low to mid 40s across all
inland areas.
.LONG TERM [Sunday Through Thursday]...
Low amplitude ridging will build into the local area just south of
the departing trough through Tuesday when a more zonal pattern
will take over for the remainder of the period. High pressure
will remain established at the surface, with easterly flow
returning around mid-week. The easterly flow may bring a slight
chance for showers, but for the most part, rain is not expected in
the extended forecast.
&&
.AVIATION [Through 18Z Friday]...
As a cold front crosses the area late tonight and early tomorrow,
northwest winds will pick up in DHN first, then ECP and ABY, then
later Friday morning at TLH and VLD. VFR conditions are expected to
prevail through the period, though there may be a brief period of
MVFR cigs (2000-2500 ft) just ahead of the front.
&&
.MARINE...
Beginning late tonight, winds and seas will climb to advisory
levels, remaining that way through Saturday morning. Thereafter,
moderate northeasterly winds will continue through Sunday, before
calming through next week.
&&
.FIRE WEATHER...
A cold front will move across the region tonight with much cooler
and drier in place for the weekend. Relative humidity values on
Friday afternoon look to drop to near 30 percent, which isn't low
enough to justify a fire weather watch in Srn Alabama. RH values
will be even lower on Saturday and Sunday afternoons, possibly in
the low 20 percent range. However, other necessary red flag
criteria are unlikely to be met.
&&
.HYDROLOGY...
Little if any rainfall expected over the next seven days. Therefore,
no concerns.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 82 51 74 44 / 10 0 0 0 0
Panama City 66 78 55 73 52 / 10 0 0 0 0
Dothan 60 77 47 72 43 / 10 0 0 0 0
Albany 63 79 47 73 43 / 10 0 0 0 0
Valdosta 62 83 49 73 44 / 10 0 0 0 0
Cross City 62 85 51 75 43 / 10 0 0 0 0
Apalachicola 68 80 55 73 52 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 2 AM Friday to 8 AM EDT Saturday for
waters from Destin to the Suwannee River out to 60 NM.
&&
NEAR TERM...Moore
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Moore
MARINE...Harrigan
FIRE WEATHER...Humphreys
HYDROLOGY...SchollNearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.